Extinction and recurrence of multi-group SEIR epidemic

Qingshan Yang, Xuerong Mao

Research output: Contribution to journalArticle

82 Citations (Scopus)
137 Downloads (Pure)

Abstract

In this paper, we consider a class of multi-group SEIR epidemic models with stochastic perturbations. By the method of stochastic Lyapunov functions, we study their asymptotic behavior in terms of the intensity of the stochastic perturbations and the reproductive number R0R0. When the perturbations are sufficiently large, the exposed and infective components decay exponentially to zero whilst the susceptible components converge weakly to a class of explicit stationary distributions regardless of the magnitude of R0R0. An interesting result is that, if the perturbations are sufficiently small and R0≤1R0≤1, then the exposed, infective and susceptible components have similar behaviors, respectively, as in the case of large perturbations. When the perturbations are small and R0>1R0>1, we construct a new class of stochastic Lyapunov functions to show the ergodic property and the positive recurrence, and our results reveal some cycling phenomena of recurrent diseases. Computer simulations are carried out to illustrate our analytical results.
Original languageEnglish
Pages (from-to)1434-1456
Number of pages23
JournalNonlinear Analysis: Real World Applications
Volume14
Issue number3
DOIs
Publication statusPublished - Jun 2013

Keywords

  • Ergodic property
  • extinction
  • positive recurrence
  • stochastic Lyapunov functions

Fingerprint Dive into the research topics of 'Extinction and recurrence of multi-group SEIR epidemic'. Together they form a unique fingerprint.

  • Cite this